Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 121, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 26, 2005, 5:41 PM EDT for Defiance County, Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2005, 5:41 PM EDT (21:41 UTC)
- Expired
- Jul 26, 2005, 6:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Defiance County, OH
The radar
The Northern Indiana radar (KIWX), 93 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 12:00 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 262142 SVRIWX OHC039-262230- /O.NEW.KIWX.SV.W.0121.050726T2141Z-050726T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 541 PM EDT TUE JUL 26 2005 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEFIANCE COUNTY IN OHIO * UNTIL 630 PM EDT * AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS NEAR HICKSVILLE...AND MOVING EAST AT 40 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... DEFIANCE... NEY... SHERWOOD... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4142 8479 4128 8480 4120 8426 4142 8426 $$ HITCHCOCK
1 follow-up statement
000 WWUS53 KIWX 262155 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 455 PM EST TUE JUL 26 2005 OHC039-262230- /O.CON.KIWX.SV.W.0121.000000T0000Z-050726T2230Z/ DEFIANCE OH- 555 PM EDT TUE JUL 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM EDT FOR... DEFIANCE COUNTY IN OHIO AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES SOUTHWEST OF NEY...AND MOVING EAST AT 40 MPH. LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... NEY... DEFIANCE... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4141 8465 4127 8471 4120 8426 4142 8426 $$ HITCHCOCK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:01 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 26, 3:01 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
201 PM EST TUE JUL 26 2005
.SHORT TERM...
SHORT DISCUSSION WITH SEVERE WEATHER POTENTIAL ONGOING.
PRE-FRONTAL TROUGH WORKING ACROSS FORECAST AREA THIS AFTERNOON WITH
SCATTERED CONVECTION FINALLY DEVELOPING. REGIONAL RADAR SHOWS LARGE
AREA OF RAIN UPSTREAM WITH MID LEVEL TROUGH AND MAIN COLD FRONT.
MODELS SWING THIS THROUGH OVERNIGHT SO WILL INCREASE POPS TO
CATEGORICAL. SOME WIND REPORTS COMING IN ALONG NORTHERN PORTION OF
FRONT AS SHOWERS MIX WINDS TO THE SURFACE. WILL CONTINUE WITH
TSRA/SHRA CHANCES AS LEADING EDGE WILL ENCOUNTER INSTABILITY AXIS TO
OUR WEST THIS AFTERNOON. LINGERING MOISTURE SOUTHEAST WED MORNING SO
LOW CHANCE POP FOR SHOWERS FOR A FEW HOURS. OTHERWISE SUBSIDENCE AND
CLEARING SHOULD WORK SOUTH DURING THE DAY. WILL BE MUCH COOLER AND
RELATIVELY DRIER. HIGHS SHOULD TOP OUT ONLY IN THE MID 70S WITH
DEWPOINTS FALLING INTO THE 50S MOST AREAS.
&&
.LONG TERM...
WEDNESDAY NIGHT THROUGH TUESDAY
ABBREVIATED LONG TERM DISCUSSION TODAY WITH SEVERE THUNDERSTORM
WATCH JUST ISSUED. IN THE MEDIUM RANGE PERIOD SUBTLE BUT IMPORTANT
PATTERN CHANGES WILL TAKE PLACE WITH A BROAD TROUGH DEVELOPING OVER
SOUTHEAST CANADA. THIS TROUGH WILL BE REINFORCED BY SEVERAL NORTHERN
STREAM SHORTWAVES ROTATING THROUGH THE BASE OF THE MEAN EASTERN NOAM
TROUGH.
MAJOR COOL DOWN IS ON THE WAY TODAY WITH PRE-FRONTAL TROUGH NOW
ENTERING THE NW CORNER OF THE CWA WITH MAIN COLD FRONT AND PUSH OF
MUCH COOLER AND LESS HUMID AIR MOVING SOUTH THROUGH WI/MI. SURFACE
HIGH PRESSURE WILL BUILD SOUTH OVER THE CWA WED NGT AND THURS.
GFS/CANADIAN GEM BOTH DRAG A WEAK SECONDARY COLD FRONT THROUGH THE
LOWER GREAT LAKES FRIDAY MORNING. BEST DYNAMICS WILL PASS WELL
NORTH OF THE CWA AS BEST HEIGHT FALLS AND DPVA SHEAR EAST THROUGH
SOUTHERN CANADA. GIVEN THE WEAK DYNAMICS AND POOR MOISTURE RETURN
IN ADVANCE OF THE SURFACE COLD FRONT WILL CONTINUE WITH A DRY
FORECAST. FRIDAY AFTERNOON AND FRIDAY NIGHT NEXT CANADIAN HIGH
PRESSURE WILL BUILD OVER THE CWA WITH SURFACE RIDGING PERSISTING
THROUGH THE END OF THE FORECAST PERIOD. THIS WILL SET THE STAGE FOR
A PERIOD OF SEASONABLE TEMPS WITH HIGHS IN THE LOW 80S ALONG WITH
LOW HUMIDITY AND MOSTLY SUNNY DAYS WITH MAINLY CLEAR AND SEASONABLY
COOL NIGHTS.
&&
.AVIATION...
PRE-FRONTAL TROUGH HAS MOVED THROUGH KSBN AND WILL MOVE THROUGH KFWA
LATER THIS AFTERNOON. CONVECTION TRYING TO INITIATE ALONG THIS
BOUNDARY BUT MID LEVEL CAP HAS PREVENTED SOUTHERN END FROM
DEVELOPING. STARTING TO SEE SOME BETTER RADAR RETURNS SO CONTINUED
TEMPO TSRA CHANCES AT KFWA THIS AFTERNOON. LARGE AREA OF MAINLY SHRA
IS LOCATED ALONG MAIN FRONT AND MID LEVEL TROUGH OVER EASTERN IA.
THIS AREA WILL MOVE NORTHEAST THIS AFTERNOON AND TONIGHT. MODELS NOT
SHOWING A GREAT DEAL OF INSTABILITY LEFT BEHIND BY THE TIME THIS
AREA REACHES TERMINAL SITES AND CURRENTLY VERY LITTLE LIGHTNING
ACTIVITY EMBEDDED WITHIN THIS RAIN. INSTABILITY DOES REMAIN HIGH
OVER CENTRAL IL WITH EARLY AFTERNOON CAPES NEAR 3000 J/KG. LEADING
EDGE OF THIS RAIN COULD BECOME MORE CONVECTIVE AND MOVE INTO THE
REGION. FOR NOW...HAVE DECIDED TO GO WITH MVFR SHRA AT TAF SITES AND
WILL MONITOR TRENDS. LOW STRATO CUMULUS DECK TO REMAIN BEHIND FRONT
INTO WED MORNING BEFORE CLOUDS CLEAR DURING THE DAY.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...SEVERE THUNDERSTORM WATCH UNTIL 6 PM TUESDAY FOR INZ004-INZ005-
INZ006-INZ007-INZ008-INZ009-INZ012-INZ013-INZ014-INZ015-
INZ016-INZ017-INZ018-INZ020-INZ022-INZ023-INZ024-INZ025-
INZ026-INZ027-INZ032-INZ033-INZ034.
MI...SEVERE THUNDERSTORM WATCH UNTIL 6 PM TUESDAY FOR MIZ079-MIZ080-
MIZ081.
OH...SEVERE THUNDERSTORM WATCH UNTIL 6 PM TUESDAY FOR OHZ001-OHZ002-
OHZ004-OHZ005-OHZ015-OHZ016-OHZ024-OHZ025.
LM...SMALL CRAFT ADVISORY UNTIL 7 AM WEDNESDAY FOR LMZ043-LMZ046.
&&
SHORT TERM/AVIATION...LASHLEY
LONG TERM...HITCHCOCKHazardous weather outlook, Jul 26, 5:47 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 447 AM EST TUE JUL 26 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-271000- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 447 AM EST TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE AREA TODAY AND TONIGHT AS A COLD FRONT MOVES ACROSS THE AREA THIS AFTERNOON AND EVENING. DAMAGING WINDS AND TORRENTIAL RAINFALL WILL BE THE MAJOR THREATS WITH THESE STORMS. THE MOST LIKELY TIME FOR DAMAGING WINDS WILL BE THIS AFTERNOON AND EVENING. VERY WARM AND MUGGY CONDITIONS ARE EXPECTED AGAIN TODAY. IT WILL NOT BE QUITE AS WARM AS THE LAST FEW DAYS...BUT HIGH TEMPERATURES NEAR 90 AND VERY HUMID AIR WILL COMBINE TO PRODUCE HEAT INDICES APPROACHING 100 THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-271000- 447 AM EST TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT AS A COLD FRONT MOVES ACROSS THE AREA THIS AFTERNOON. DAMAGING WINDS AND TORRENTIAL RAINFALL WILL BE THE MAJOR THREATS WITH THESE STORMS. THE MOST LIKELY TIME FOR DAMAGING WINDS WILL BE THIS AFTERNOON. BREEZY WEST TO NORTHWEST WINDS GUSTING TO 30 MPH WILL BE COMMON TODAY AND TONIGHT. THE STRONG WINDS WAVE PROMPTED A SMALL CRAFT ADVISORY TO BE ISSUED...AND THERE IS AN INCREASED RISK OF RIP CURRENTS ALONG THE SHORES OF LAKE MICHIGAN TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX EDDY
In the hours before
Local storm report, Jul 26, 2:26 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
126 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG ANGOLA 41.64N 85.00W
07/26/2005 STEUBEN IN LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWN
&&
EBREONLocal storm report, Jul 26, 2:37 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
137 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 7 NE EDON 41.63N 84.67W
07/26/2005 WILLIAMS OH LAW ENFORCEMENT
TREE DOWN 1 NE COLUMBIA
&&
EBREONLocal storm report, Jul 26, 4:15 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
315 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM LIGHTNING DECATUR 40.83N 84.93W
07/26/2005 ADAMS IN LAW ENFORCEMENT
*** 1 INJ *** PERSON STRUCK BY LIGHTNING
&&
EBREONLocal storm report, Jul 26, 4:47 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
347 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG 2 NE CONVOY 40.94N 84.68W
07/26/2005 VAN WERT OH AMATEUR RADIO
SEMI TRUCK OVERTURNED ON US 30
&&
EBREONLocal storm report, Jul 26, 5:08 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
408 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG PERU 40.75N 86.07W
07/26/2005 MIAMI IN LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWN.
&&
EBREONThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:18 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 57 min |
| Jul 26, 4:16 PM EDT | Severe Thunderstorm Warning | IWX | Van Wert | 51 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.